Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


swollen neck gland
Apr 11, 2004

hi! I have my left neck gland swollen for almost one year(I guess since seroconversion). you can feel it with fingers but not on sight, it is painless. I started with meds (combivir and stocrin) before two months with 300 cd and VL around 600.000.Two weeks after starting treatment my %Cd went from 19,1 to 25. I will have new tests in 2 weeks. NOw I am curious, since my gland is still swollen, and I still dont have new tests of VL, is it possible that swalling is caused by drug resistant virus. Thanx.

Response from Dr. Young

Thanks for your question.

Having a swollen lymph node after starting on HIV therapy is not too uncommon, and the gland may persist for some time-- even after reaching undetectable viral loads in blood.

So, this finding only 2 weeks after starting therapy is not atypical, in my view and does not forecast drug resistance. The only way to be sure about the later is to not have a drop in your viral load (or not to achieve undetectable levels).

Good luck, thanks for reading. BY



Previous
kaletra and combivir
Next
If treatment is MY decision,why am I told NO?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement